MAUDE Adverse Event Report: NUMED, INC. COVERED CP STENT; AORTIC STENT

NUMED, INC. COVERED CP STENT; AORTIC STENT
Model Number 427
Health Effect - Clinical Code No Information (3190)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The detached covering has been confirmed.The covering is undamaged and four glue spots are visible on the covering.The od of the stent is 0.167".The stents have an od of 0.181 when shipped from numed.It appears the covering became detached when the physician attempted to remove it from the sheath to re-crimp the stent.A special tool needs to be used to insert the stent through the hemostasis valve, so that the cover will not catch.When pulling back through the hemostasis valve, the covering will catch and detach from the stent.The od of the stent was 0.167" which is very close to the od of the stent when shipped from numed.It is likely that the stent shifted because it was not fully crimped on the balloon.This indirectly led to the covering issue since it had to be removed back through the hemostasis valve in order to re-crimp the stent on the balloon.The instructions for use states that the stent should be crimped until no movement is felt on the catheter.It also states to place a small amount of undiluted contrast to coat the stent and improve adherence to the balloon.Numed is unable to confirm whether or not this was followed.The distributor has stated that no other information is available.
 
Event or Problem Description
As per the report from the distributor: "during delivery, stent was found to have shifted on the bib.Then the physician tried to re-crimp the stent, the cover fell off.".

Brand Name
COVERED CP STENT
Common Device Name
AORTIC STENT
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6177128
Report Number1318694-2016-00014
Device Sequence Number13465877
Product Code PNF
UDI-Device Identifier04046964898792
UDI-Public04046964898792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Model Number427
Device Catalogue NumberCVRDCP8Z28
Device Lot NumberCCP-0592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight50